Alert archive / Wisconsin / Gale Warnings in 2023
Gale Warning 34, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Nov 15, 2023, 2:21 PM CST. It took effect at Nov 16, 2023, 12:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2023, 2:21 PM CST (20:21 UTC)
- In effect from
- Nov 16, 2023, 12:00 PM CST
- Expired
- Nov 17, 2023, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
835 WHUS73 KMKX 152021 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 221 PM CST Wed Nov 15 2023 LMZ261-362-364-366-563-565-567-669-671-673-868-870-872-874-160430- /O.UPG.KMKX.GL.A.0026.231116T1800Z-231117T0900Z/ /O.NEW.KMKX.GL.W.0034.231116T1800Z-231117T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- 221 PM CST Wed Nov 15 2023 ...GALE WARNING IN EFFECT FROM NOON THURSDAY TO 3 AM CST FRIDAY... * WHAT...South to southwest winds to 35 kt with gusts up to 45 kt and waves 8 to 14 ft expected. * WHERE...Northern Two Thirds of the Open Waters of Lake Michigan, north of a line from Wind Point WI to Holland MI. * WHEN...From noon Thursday to 3 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-160430- /O.NEW.KMKX.SC.Y.0095.231116T1500Z-231117T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 221 PM CST Wed Nov 15 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY... * WHAT...South to southwest winds 15 to 25 kt with gusts up to 30 kt expected. A few 35 kt gusts possible. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 9 AM Thursday to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wood
6 follow-up statements
191 WHUS73 KMKX 160256 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 856 PM CST Wed Nov 15 2023 LMZ261-362-364-366-563-565-567-669-671-673-868-870-872-874-161100- /O.CON.KMKX.GL.W.0034.231116T1800Z-231117T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- 856 PM CST Wed Nov 15 2023 ...GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 3 AM CST FRIDAY... * WHAT...South to southwest winds to 35 kt with gusts up to 45 kt and waves 8 to 14 ft expected. * WHERE...Much of the open waters of Lake Michigan, specifically north of a line from Wind Point WI to Holland MI. * WHEN...From noon Thursday to 3 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-161100- /O.CON.KMKX.SC.Y.0095.231116T1500Z-231117T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 856 PM CST Wed Nov 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY... * WHAT...South to southwest winds 15 to 25 kt with gusts up to 30 kt expected. A few 35 kt gusts possible. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 9 AM Thursday to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
224 WHUS73 KMKX 160957 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 357 AM CST Thu Nov 16 2023 LMZ261-362-364-366-563-565-567-669-671-673-868-870-872-874-161800- /O.CON.KMKX.GL.W.0034.231116T1800Z-231117T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- 357 AM CST Thu Nov 16 2023 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 3 AM CST FRIDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 45 kt and waves 7 to 12 ft expected. * WHERE...Open Waters of Lake Michigan north of Wind Point WI to Holland MI. * WHEN...From noon today to 3 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-161800- /O.CON.KMKX.SC.Y.0095.231116T1500Z-231117T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 357 AM CST Thu Nov 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 9 AM this morning to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
059 WHUS73 KMKX 161454 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 854 AM CST Thu Nov 16 2023 LMZ261-362-364-366-563-565-567-669-671-673-868-870-872-874-162300- /O.CON.KMKX.GL.W.0034.231116T1800Z-231117T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- 854 AM CST Thu Nov 16 2023 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 3 AM CST FRIDAY... * WHAT...Southwest winds to 30 kt with gusts up to 45 kt and waves 7 to 12 ft expected. * WHERE...Open Waters of Lake Michigan north of a line from Wind Point WI to Holland MI. * WHEN...From noon today to 3 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-162300- /O.CON.KMKX.SC.Y.0095.231116T1500Z-231117T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 854 AM CST Thu Nov 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt expected. A few gale force gusts to 35 kt possible. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wood
669 WHUS73 KMKX 162030 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 230 PM CST Thu Nov 16 2023 LMZ261-362-364-366-563-565-567-669-671-673-868-870-872-874-170430- /O.CON.KMKX.GL.W.0034.000000T0000Z-231117T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- 230 PM CST Thu Nov 16 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...South to southwest gales to 35 kt with gusts up to 45 kt and waves 10 to 16 ft expected. * WHERE...Open Waters of Lake Michigan north of a line from Wind Point WI to Holland MI. * WHEN...Until 3 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-170430- /O.EXT.KMKX.SC.Y.0095.000000T0000Z-231117T1800Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 230 PM CST Thu Nov 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...South to southwest winds 15 to 25 kt with gusts up to 30 kt expected. A few gale force gusts to 35 kt possible. Winds veering northwest to north 15 to 25 kt Friday morning with waves 3 to 5 feet expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wood
154 WHUS73 KMKX 170341 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 941 PM CST Thu Nov 16 2023 LMZ261-362-364-366-563-565-567-669-671-673-868-870-872-874-170900- /O.CON.KMKX.GL.W.0034.000000T0000Z-231117T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- 941 PM CST Thu Nov 16 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 45 kt and waves 8 to 15 ft. * WHERE...Open waters of Lake Michigan north of a line from Wind Point WI to Holland MI. * WHEN...Until 3 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-171145- /O.CON.KMKX.SC.Y.0095.000000T0000Z-231117T1800Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 941 PM CST Thu Nov 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
581 WHUS73 KMKX 170840 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 240 AM CST Fri Nov 17 2023 LMZ261-362-364-366-563-565-567-669-671-673-868-870-872-874-170945- /O.EXP.KMKX.GL.W.0034.000000T0000Z-231117T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- 240 AM CST Fri Nov 17 2023 ...GALE WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... Winds will remain gusty to around 30 knots this morning, but widespread or frequent gales are not expected. $$ LMZ643>646-171645- /O.CON.KMKX.SC.Y.0095.000000T0000Z-231117T1800Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 240 AM CST Fri Nov 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Nov 15, 11:02 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Nov 15, 11:02 AM CST, 3 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1102 AM CST Wed Nov 15 2023
.UPDATE...
(Issued 1102 AM CST Wed Nov 15 2023)
Another dry and mild day is expected across the area, as winds
gradually weaken with the approach of weak high pressure. Highs
should continue to be into the lower to middle 60s, which is at
the high end of NBM and much of the ensemble members. Dry and
mild conditions linger tonight, as winds shift south and start to
increase.
A tight pressure gradient Thursday into Thursday evening will
bring gusty south to southwest winds, along with continued mild
temperatures in the middle 60s. Some upper 60s to near 70 values
may occur in southern parts of the area, given the good mixing in
the low levels.
The strong cold front then pushes through the area later Thursday
evening into the overnight hours, which brings chance for
showers, as moisture pushes into the area ahead of the front.
Better chances should be in southeast parts of the area.
Cooler temperatures are expected Friday and Friday night, as cold
air advection on northwest winds occurs ahead of high pressure.
Wood
&&
.SHORT TERM...
(Issued 322 AM CST Wed Nov 15 2023)
Today through Thursday Night:
Will continue with unseasonably mild temps today into Thursday as
upper-level ridge builds across the Upper Great Lakes. Looking at
daily highs to top off in the low to mid 60s each day. Although
NBM probabilities remain low (<30%), would not be surprised to see
a few locations south of I-94 and closer to the WI/IL border make
a run for 70F, especially Thursday as models have underperformed
on temps the past few days. Also will be aided the persistent,
increasing southerly flow in the warm section of the next system
and deeper mixing of warm temps aloft. Overnight lows Wednesday
will trend on the above normal side dipping into the 40s as well.
Additionally Thursday looks a bit windier with a 45-55kt 850mb
jet pushing across WI through the day as a mid-level trough works
its way across the region. Unfortunately this system will bring an
end to our warm spell as the associated, deepening surface low
(below 990mb) tracks across western Ontario and drags a cold front
through southern WI later Thursday into early Friday morning.
Although the main concern will be the stronger winds and incoming
colder airmass, there is a chance to see some showers just ahead
and along the frontal boundary. However, QPF looks to mainly be
confined to the eastern half of the CWA and be light as the 00z
GEFS and EPS ensembles have low (<30-40%) probabilities of seeing
more than 0.1 inch of rainfall.
Wagner
&&
.LONG TERM...
(Issued 322 AM CST Wed Nov 15 2023)
Friday through Tuesday:
The colder airmass will arrive in southern WI on Friday behind
the front and temps will return to normal with highs in the 40s
and lows in the 20s. Surface high pressure will build in through
the weekend along with northwesterly upper-level flow, which will
keep southern WI dry and maintain the cooler, normal temps through
the start of next week.
Next week the pattern looks to become more unsettled as an upper-
level trough is progged to sweep across the Central CONUS and
brings increased precip chances and impacts heading into the start
of holiday travel days. However, the models and ensembles
continue to disagree on a track, timing, strength, and overall
impacts of the system. The latest 00z EPS and GEFS ensembles have
a large spread in the surface low track, while the 00z
deterministic models vary on handling the interaction between a
northern mid-level trough and a mid-level trough coming up from
the Southern Plains. Thus there remains plenty uncertainty this
far out, but there has been enough of a signal to keep an eye on
it and its potential impacts, especially for the upcoming holiday
travel.
Wagner
&&
.AVIATION...
(Issued 1102 AM CST Wed Nov 15 2023)
Another dry day is expected across the area, as westerly winds
gradually weaken with the approach of weak high pressure. Dry
conditions linger tonight, as winds shift south and start to
increase. Gusty south to southwest winds are expected Thursday
into Thursday evening, ahead of a strong cold front.
The strong cold front then pushes through the area later Thursday
evening into the overnight hours, which brings chance for
showers, as moisture pushes into the area ahead of the front.
Better chances should be in the southeast terminals. Ceilings may
lower to 2000 to 3000 feet AGL in these areas as well later
Thursday night, as the showers and front move through. Northwest
winds are expected behind the front for Friday.
Wood
&&
.MARINE...
(Issued 1102 AM CST Wed Nov 15 2023)
Winds will gradually weaken today, as high pressure shifts east
through the region. However, stronger south to southwest winds
will return Thursday into Thursday night, ahead of another strong
low pressure system. Gales are likely across much of the lake
during this time, and a Gale Watch has been issued for the
northern two-thirds of Lake Michigan.
As the low tracks from the Lake Superior Region into James Bay by
Friday, it will drag a cold front across Lake Michigan overnight
Thursday into Friday morning. Behind the front, winds will weaken
below gales and turn northwesterly. Moderate northwesterly winds
will continue into the start of the weekend, before turning more
westerly for the latter half of the weekend.
Wood/Wagner
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ669-LMZ671-LMZ673-LMZ868-LMZ870-LMZ872-LMZ874...noon
Thursday to 3 AM Friday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Nov 15, 8:56 AM CST, 5 hours 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 856 AM CST Wed Nov 15 2023 WIZ046-047-051-052-056>060-062>072-161500- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 856 AM CST Wed Nov 15 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-161500- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 856 AM CST Wed Nov 15 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisory conditions are likely Thursday into Friday, with gusts approaching gale force later Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-161500- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 856 AM CST Wed Nov 15 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Gale Watch is in effect Thursday into Thursday night across northern two thirds of Lake Michigan. South to southwest gales are likely during this period. Wood www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:52 AM CST | Gale Watch | MKX | 11 hr | |
| Nov 15, 2:21 PM CST | Small Craft Advisory | MKX | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.